Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 398, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2008, 3:25 AM MDT for Sheridan County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 3:25 AM MDT (09:25 UTC)
- Expired
- Aug 5, 2008, 4:00 AM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 050925
SVRLBF
NEC161-051000-
/O.NEW.KLBF.SV.W.0398.080805T0925Z-080805T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM MDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 400 AM MDT
* AT 318 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
METCALF STATE WILDLIFE MANAGEMENT AREA...OR 13 MILES SOUTHWEST OF
PINE RIDGE...AND MOVING EAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND INTERSECTION OF
HIGHWAY 87 AND CRAVEN CREEK ROAD BY 340 AM MDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4281 10279 4282 10280 4297 10279 4298 10233
4278 10235 4279 10280
TIME...MOT...LOC 0925Z 254DEG 19KT 4289 10265
$$
CDC3 follow-up statements
000
WWUS53 KLBF 050929
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 AM CDT TUE AUG 5 2008
NEC161-051000-
/O.CON.KLBF.SV.W.0398.000000T0000Z-080805T1000Z/
SHERIDAN NE-
329 AM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...
AT 322 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
METCALF STATE WILDLIFE MANAGEMENT AREA TO METCALF STATE WILDLIFE
MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
PINE RIDGE TO 12 MILES SOUTHWEST OF PINE RIDGE...MOVING EAST AT 22
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 87 MILE MARKER 70 BY 340 AM MDT...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD BY 345 AM MDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4281 10279 4282 10280 4297 10279 4298 10233
4278 10235 4279 10280
TIME...MOT...LOC 0929Z 254DEG 19KT 4300 10275 4288 10262
$$
CDC000
WWUS53 KLBF 050943
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT TUE AUG 5 2008
NEC161-051000-
/O.CON.KLBF.SV.W.0398.000000T0000Z-080805T1000Z/
SHERIDAN NE-
342 AM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...
AT 335 AM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD TO
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...OR ALONG A LINE
EXTENDING FROM PINE RIDGE TO 7 MILES SOUTH OF PINE RIDGE...MOVING
EAST AT 30 MPH.
LAT...LON 4281 10279 4282 10280 4297 10279 4298 10233
4278 10235 4279 10280
TIME...MOT...LOC 0942Z 254DEG 26KT 4303 10259 4294 10249
$$
CDC000
WWUS53 KLBF 050956
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 AM CDT TUE AUG 5 2008
NEC161-051005-
/O.EXP.KLBF.SV.W.0398.000000T0000Z-080805T1000Z/
SHERIDAN NE-
355 AM MDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 500 AM CDT/400 AM MDT/...
THIS STORM HAS EXITED THE WARNED AREA. NO ADDITIONAL SEVERE WEATHER
IS EXPECTED AT THIS TIME.
LAT...LON 4281 10279 4282 10280 4297 10279 4298 10233
4278 10235 4279 10280
TIME...MOT...LOC 0955Z 254DEG 26KT 4305 10247 4296 10237
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:13 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 2:13 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 AM CDT TUE AUG 5 2008 .DISCUSSION... ONE MCS DECAYING OVER SOUTHWEST NEB ATTM WHILE ANOTHER IS BLOSSOMING ON THE NOSE OF INSTABILITY AXIS INTO NW PANHANDLE. CONVECTION FIRING INTO SW SDAKT AS WELL AND SEEMS TO BE IN AREA OF ASCENT AIDED BY SPEED MAX ALOFT AND DIFFUSE WAVE. AS EARLIER TONIGHT AS CELLS SPLIT THE LEFT MOVING STORM LOOKS TO BECOME THE MOST INTENSE WITH REPORTS OF GOLFBALL SIZE HAIL IN THESE STORMS BEING COMMON. SHORT TERM CHALLENGE WILL BE TO DETERMINE IF THESE STORMS CAN BE SUSTAINED INTO CWA THIS MORNING AND FOR HOW LONG. GOES DPI LI PICS SHOW INSTABILITY AXIS ARCED ACROSS CWA AND WOULD EXPECT THIS CLUSTER OF STORMS TO CONTINUE TO MOVE EASTWARD PER CORFIDI VECTS. HOWEVER STORMS MOVING OUT OF SDAKT TOWARD NC ZONES SEEM TO BE WEAKENING AS THE DRIFT SOUTH...AND STORMS FROM PANHANDLE WILL BE MOVING INTO AREA ALREADY TAPPED AND ON BACK SIDE OF CURRENT MCS. WILL MOST LIKELY CARRY SOME LOW SCT POPS IN WEST...ISO EAST THIS MORNING. THETA E RIDGE WILL BE ALONG HIGH PLAINS THIS AFTERNOON AND EVENING AND SHOULD BE FOCUS FOR ADDITONAL CONVECTIVE DEVELOPMENT. LLVL SHEAR PROFILES SHOULD BE FAVORABLE FOR STRENGTHENING...BUT STRONGER MID LEVEL FLOW WILL BE FARTHER N INTO DAKOTAS MT. TEMPS TODAY DEPENDENT ON RESIDUAL CONVECTION AND CLOUD COVER AND WITH EASTERLY FLOW IN PLACE EXPECT TEMPS TO BE NEARER COOLER GUIDANCE IF NOT BELOW SO LEANED THAT WAY. EASTERLY LLVL FLOW LOOKS TO REMAIN IN PLACE AS NW FLOW DEVELOPS OVER PLAINS IN RESPONSE TO BUILDING RIDGE OVER ROCKIES AND TROF DIGGING INTO OH VALLEY. THIS WILL KEEP SFC HIGH PRESSURE NEAR OR JUST EAST OF MO VALLEY AND KEEP MOISTURE TRAPPED INTO FRONT RANGE. AS SUCH HAVE KEPT POPS HIGHEST IN WESTERN CWA WITH WED AFT/EVE STILL CONSISTENT IN MODEL RUNS AS GOOD CHANCE OF PCPN. LOOKS TO BE SOME IMPRESSIVE PWAT DIRECTED INTO HIGH PLAINS AND HVY RAIN/HYDRO ISSUES MIGHT BECOME AN ISSUE. CHANCE FOR STRATUS TO DEVELOP NEXT FEW DAYS INTO HIGH PLAINS AS WELL WITH MOISTURE AND FAVORABLE WIND DIRECTION WHICH COULD CONTINUE TO AFFECT TEMP FORECAST...AND HAVE STAYED ON THE COOLER SIDE PER COLLAB. && .AVIATION... THIS MORNING...MOSTLY VFR. RAIN AND THUNDERSTORMS ACROSS SWRN NEB WILL EXIT THE FORECAST AREA AROUND 11Z. ACROSS NORTHWEST NEB...DEVELOPING MCS WILL LIKELY TRACK EAST AND DISSIPATE AOA 15Z ACROSS THE AREA NEAR AND NORTH OF NEBRASKA HIGHWAY 2 AND WEST OF HIGHWAY 83. THE RISK OF THIS FORECAST IS THAT THE TSTM COMPLEX COULD HOLD TOGETHER AND MOVE THROUGH NORTHERN NEBRASKA EAST OF HIGHWAY 83. THIS AFTERNOON...21Z ONWARD...ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEST OF HIGHWAY 61 THROUGH THE PANHANDLE. TONIGHT...NOCTURNAL MCS DEVELOPMENT IS POSSIBLE FROM 06Z ONWARD ACROSS SOUTHWEST NEBRASKA AS A WARM FRONT ATTEMPTS TO LIFT NORTH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/CDC
Hazardous weather outlook, Aug 4, 7:04 PM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 804 PM CDT MON AUG 4 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 804 PM CDT MON AUG 4 2008 /704 PM MDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 80 FOR THE REST OF TONIGHT. HEAVY RAIN IS THE MAIN THREAT...HOWEVER SOME ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND HAIL UP TO PENNY SIZE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS NEBRASKA ACTING AS A FOCUS FOR STORM DEVELOP LATE IN THE DAY OR AT NIGHT. WINDS ALOFT WILL REMAIN STRONG SUPPORTING ISOLATED TO SCATTERED SEVERE STORMS CAPABLE OF LARGE HAIL...INTENSE RAINFALL AND WIND DAMAGE. LOCAL STORM ENVIRONMENTS MAY SUPPORT THE DEVELOPMENT OF A BRIEF TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 4, 9:27 PM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 6 NE LISCO 41.56N 102.54W
08/04/2008 E1.00 INCH GARDEN NE PUBLIC
&&
13Local storm report, Aug 5, 3:19 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
419 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL HAY SPRINGS 42.68N 102.69W
08/05/2008 E0.88 INCH SHERIDAN NE PUBLIC
REPORT RECEIVED BY CYS AND RELAYED TO LBF.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| Aug 4, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Aug 4, 11:32 PM MDT | Areal Flood Warning | LBF | Chase | 6 hr |
| Aug 5, 2:24 AM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 4 hr |
| Aug 5, 4:31 AM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.